Hail, Jackson
- When
- May 28, 3:27 PM EST
- Where
- Jackson County, Ravenswood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.950, -81.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 28, 2:25 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE MAY 28 2002 SHORT TERM...TONIGHT THRU THURS NIGHT AFTN TRWS DVLPMT ABOUT WHERE IT WAS ADVERTISED. ISOLATED DOWNPOURS STILL ARND THIS EVENING OVR MTNS AND SE OH. BUT DECIDED AGAINST A SMALL SCALE FLOOD WATCH SINCE MOST OF AREA WAS DRY PREVIOUS TO THIS EVENT. A FEW EXCEPTIONS OVR MTNS WHERE CONVECTION FIRED ON MON. WILL HANDLE WITH STATEMENTS OR WARNINGS. SOME CONVECTION MAY STILL COME W OFF MTNS THIS EVENING. CONCERNED ABOUT LEAVING MTNS DRY ON WED...BUT SINCE POPS WERE PULLED OUT PREVIOUSLY-WILL NOT REINSERT NOW. TEMPS WARM A DEG OR SO 700-500 MB- SO A BIT MORE STABLE. LEFT 30 POP IN WRN ZONES. LEFT POPS AT 20 PCT FOR WED NGT AND THU - WITH CONTINUED WEAK FLOW. EXTENDED PDS...FRIDAY THRU TUESDAY... NEXT COLD FRONT APPROACHES CWA FRIDAY AFTERNOON. WITH MOISTURE STILL AVAILABLE WITH SFC DEW POINTS IN THE 60S...EXPECT SOME SHOWER AND TSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE MAIN JET AND ENERGY ARE FORECAST TO BE NORTH OF THE AREA...BUT FRONT SHOULD PROVIDE ENOUGH LIFT TO GENERATE PCPN. HAVE LEFT 30 POPS INTO THE EVENING HOURS AS PER 12AVN THE FRONT DOES NOT CLEAR THE CWA UNTIL AROUND 6Z. SOME DRIER AIR MOVES IN SAT AND SHOULD ALLOW THE SUN TO RETURN. MODELS BEGIN TO HAVE DIFFICULTY HANDLING WHEN THE FRONT RETURNS NORTH. AVN WANTS TO BRING THE FRONT BACK NORTH ON SUNDAY. IT MAY TAKE A LITTLE LONGER FOR THAT TO HAPPEN...PER HPC GUIDANCE. AT THIS TIME WILL KEEP SUNDAY DRY...BUT IF THE AVNS TIMING IS RIGHT COULD SEE SHOWERS BREAK OUT WITH OVERRUNNING AND ALSO SHORTWAVE ENERGY ROLLING OVER THE TOP OF THE 500 MB RIDGE. SFC WAVE PASSES TO THE NORTH SUNDAY NIGHT INTO MONDAY...PUSHING THE SFC FRONT SOUTH BACK INTO THE CWA. WITH FLOW BECOMING PARALLEL TO THE FRONT THE FRONT MAY STALL ACROSS THE CWA KEEPING THE CHANCE FOR CLOUDS AND RAIN FOR BOTH MONDAY AND TUESDAY. TEMPS SHOULD BE NEAR NORMAL OVER THE EXTENDED PERIOD. GUIDANCE LOOKS A LITTLE WARM ON SUNDAY INTO MONDAY AS MEX BRINGS WARM AIR BACK WITH WARM FRONT. HAVE CUT TEMPS ON THOSE DAYS A FEW DEGREES. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ KTB/ESS
OHZ066-067-075-076-083>085-281745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1241 PM EDT TUE MAY 28 2002 LOCALIZED DOWNPOURS ARE LIKELY THIS AFTERNOON ACROSS SOUTHEAST OHIO. SHOWERS AND THUNDERSTORMS HAVE ALREADY AFFECTED PERRY COUNTY...MAINLY NORTH OF NEW LEXINGTON...DURING MIDDAY. A BOUNDARY OVER SOUTHERN OHIO...WILL HELP TRIGGER MORE SHOWERS AND THUNDERSTORMS DURING THIS AFTERNOON. THE RAIN WILL MOVE SLOWLY TOWARD THE NORTHEAST. SEEK SAFE SHELTER WHENEVER LIGHTNING IS NEAR...OR THUNDER IS HEARD. ANY SHOWER COULD DUMP AN INCH OF RAIN IN LESS THAN AN HOUR. OF COURSE...THIS WOULD CAUSE THE USUAL PONDING OF WATER IN POOR DRAINAGE AREAS...AND LIMIT ROAD VISIBILITY FOR MOTORISTS. IT WOULD TAKE SEVERAL SHOWERS OR STORMS TO MOVE ACROSS THE SAME STREAM BASIN TO CAUSE SIGNIFICANT FLOODING PROBLEMS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR RAINFALL PATTERNS. END / KTB
OHZ066-067-075-076-083>087-281920- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT TUE MAY 28 2002 LOCALIZED DOWNPOURS ARE LIKELY THIS AFTERNOON ACROSS SOUTHEAST OHIO. SHOWERS AND THUNDERSTORMS AFFECTED PERRY COUNTY...MAINLY NORTH OF NEW LEXINGTON...DURING MIDDAY. A BOUNDARY ACROSS SOUTHERN OHIO...HELPED TRIGGER MORE SHOWERS AND THUNDERSTORMS DURING THE EARLY AFTERNOON OVER THE SCIOTO VALLEY. THESE SHOWERS MOVED INTO VINTON COUNTY NEAR MCARTHUR...BETWEEN 1 AND 2 OCLOCK. THE RAIN WILL MOVE SLOWLY TOWARD THE NORTHEAST. SEEK SAFE SHELTER WHENEVER LIGHTNING IS NEAR...OR THUNDER IS HEARD. ANY SHOWER COULD DUMP 1 TO 2 INCHES OF RAIN IN LESS THAN 2 HOURS. OF COURSE...THIS WOULD CAUSE THE PONDING OF WATER IN THE USUAL POOR DRAINAGE AREAS...AND LIMIT ROAD VISIBILITY FOR MOTORISTS. SINCE MOST OF SOUTHEAST OHIO HAS BEEN DRY LATELY...IT WOULD TAKE MORE THAN ONE ROUND OF HEAVY RAIN TO MOVE ACROSS THE SAME STREAM BASIN TO CAUSE SIGNIFICANT FLOODING PROBLEMS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR RAINFALL PATTERNS. END / KTB
The Charleston,WV radar (KRLX), 71 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2002Every state in 2002This day in weather historyWarnings in West Virginia, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291419.